Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 269, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 9, 2005, 10:58 AM CDT for Cass County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2005, 10:58 AM CDT (15:58 UTC)
- Expired
- Sep 9, 2005, 11:39 AM CDT
- In force
- 41 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1688 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 8:30 PM CDT, 14 hours 28 minutes earlier.
Area forecast discussion, Sep 8, 8:30 PM CDT, 14 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 830 PM CDT THU SEP 8 2005 FORECAST CHALLENGE FOR UPDATE CONCERNS TEMPERATURES AND PCPN CHANCES. SKIES HAVE PRETTY MUCH CLEARED OFF EXCEPT FOR FAR NORTH. BASED ON FLOW AM NOT ANTICIPATING MUCH IN WAY OF CLOUD COVER OVERNIGHT. NAM/GFS BOTH INDICATING INCREASING WARM ADVECTION/ISENTROPIC LIFT DURING OVERNIGHT. LOW LEVEL JET INCREASES TO NEARLY 30KT HOWEVER LITTLE IN THE WAY OF SPEED OR DIRECTIONAL CONVERGENCE BLO 800MB. ALSO UPPER SUPPORT AND DEEP LAYERED MOISTURE LACKING. AS A RESULT WILL MAINTAIN DRY FORECAST. STEADY SE FLOW AND WARM ADVECTION SHOULD MAKE FOR MILD NIGHT. OVERALL FORECAST OK WITH ONLY SLIGHT ADJUSTMENTS MADE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Sep 9, 6:15 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 615 AM CDT FRI SEP 9 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 615 AM CDT FRI SEP 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE OVER THE AREA THIS MORNING AND THEN THIS AFTERNOON NORTHEAST OF A LINE FROM CAVALIER NORTH DAKOTA TO WADENA MINNESOTA. THEY WILL GENERALLY BE NON-SEVERE BUT ONE OR TWO MAY CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT... SUNDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
In the hours before
Local storm report, Sep 9, 9:15 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
915 AM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL 7 NNW GOLDEN LAKE 47.67N 97.69W
09/09/2005 1.25 INCH STEELE ND PUBLIC
0735 AM HAIL 9 SSE LOGAN CENTER 47.68N 97.74W
09/09/2005 1.25 INCH GRAND FORKS ND PUBLIC
0745 AM HAIL 2 WSW NORTHWOOD 47.72N 97.61W
09/09/2005 0.75 INCH GRAND FORKS ND PUBLIC
&&
GGUSTLocal storm report, Sep 9, 9:41 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
941 AM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL 3 SE KLOTEN 47.69N 98.03W
09/09/2005 0.75 INCH NELSON ND PUBLIC
&&
JDSLocal storm report, Sep 9, 10:30 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1030 AM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL 5 SE PILLSBURY 47.16N 97.72W
09/09/2005 0.88 INCH CASS ND TRAINED SPOTTER
&&
LKENNEDYLocal storm report, Sep 9, 10:30 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1030 AM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL 7 W PAGE 47.16N 97.72W
09/09/2005 0.88 INCH CASS ND TRAINED SPOTTER
&&
LKENNEDYLocal storm report, Sep 9, 10:39 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1039 AM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL 4 SE PILLSBURY 47.17N 97.74W
09/09/2005 0.88 INCH BARNES ND TRAINED SPOTTER
&&
LKENNEDYLocal storm report, Sep 9, 10:41 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1041 AM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL 12 ENE BRANTFORD 47.66N 98.68W
09/09/2005 0.88 INCH EDDY ND PUBLIC
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:32 AM CDT | Severe Thunderstorm Warning | FGF | Polk | 58 min |
| Sep 9, 10:48 AM CDT | Flash Flood Warning | FGF | Norman | 11 hr |
| Sep 9, 10:49 AM CDT | Severe Thunderstorm Warning | FGF | Norman | 56 min |
| Sep 9, 11:09 AM CDT | Flash Flood Warning | FGF | Mahnomen | 11 hr |
| Sep 9, 11:20 AM CDT | Severe Thunderstorm Warning | FGF | Mahnomen | 55 min |
| Sep 9, 11:45 AM CDT | Severe Thunderstorm Warning | FGF | Norman | 40 min |
| Sep 9, 1:29 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 61 min |
| Sep 9, 1:34 PM CDT | Flash Flood Warning | FGF | Beltrami, Clearwater | 9 hr |
| Sep 9, 1:55 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 35 min |
| Sep 9, 2:02 PM CDT | Flash Flood Warning | FGF | Polk | 9 hr |
| Sep 9, 6:19 AM CDT | Severe Thunderstorm Warning | FGF | Eddy | 24 min |
| Sep 9, 6:35 AM CDT | Severe Thunderstorm Warning | FGF | Griggs, Nelson | 55 min |
| Sep 9, 7:11 AM CDT | Severe Thunderstorm Warning | FGF | Steele | 34 min |
| Sep 9, 7:20 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 55 min |
| Sep 9, 7:32 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 57 min |
| Sep 9, 9:37 AM CDT | Severe Thunderstorm Warning | FGF | Cass | 38 min |
| Sep 9, 9:40 AM CDT | Severe Thunderstorm Warning | FGF | Traill | 50 min |
| Sep 9, 10:01 AM CDT | Flash Flood Warning | FGF | Cass, Traill | 11 hr |
| Sep 9, 10:02 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 58 min |
| Sep 9, 10:31 AM CDT | Severe Thunderstorm Warning | FGF | Traill | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.